Tags

Type your tag names separated by a space and hit enter

Hydroxyurea induced dermatomyositis-like eruption.
Australas J Dermatol. 2012 Aug; 53(3):e58-60.AJ

Abstract

Medication-induced dermatomyositis (DM) is rare, but a recent review highlighted hydroxyurea (HU) as the most common inciting agent. To aid diagnosis, HU-induced DM-like eruption (HU DM-LE) forms a distinct dermopathy where the typical cutaneous features of DM are without systemic involvement and co-exist with other HU-induced cutaneous findings such as severe xerosis, atrophy, stomatitis, cutaneous and mucosal ulceration and melanonychia. On cessation of HU the DM-LE clears avoiding unnecessary immunosuppression and demonstrating the importance of consideration of medication aetiology in DM presentations. We present a case report and review of the literature.

Authors+Show Affiliations

Mater Misericordiae Hospital, Department of Dermatology, Brisbane, QLD 4101, Australia. taniazappala@gmail.comNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article
Review

Language

eng

PubMed ID

22881475

Citation

Zappala, Tania M., et al. "Hydroxyurea Induced Dermatomyositis-like Eruption." The Australasian Journal of Dermatology, vol. 53, no. 3, 2012, pp. e58-60.
Zappala TM, Rodins K, Muir J. Hydroxyurea induced dermatomyositis-like eruption. Australas J Dermatol. 2012;53(3):e58-60.
Zappala, T. M., Rodins, K., & Muir, J. (2012). Hydroxyurea induced dermatomyositis-like eruption. The Australasian Journal of Dermatology, 53(3), e58-60. https://doi.org/10.1111/j.1440-0960.2011.00774.x
Zappala TM, Rodins K, Muir J. Hydroxyurea Induced Dermatomyositis-like Eruption. Australas J Dermatol. 2012;53(3):e58-60. PubMed PMID: 22881475.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Hydroxyurea induced dermatomyositis-like eruption. AU - Zappala,Tania M, AU - Rodins,Karl, AU - Muir,James, Y1 - 2011/05/31/ PY - 2012/8/14/entrez PY - 2012/8/14/pubmed PY - 2013/2/14/medline SP - e58 EP - 60 JF - The Australasian journal of dermatology JO - Australas J Dermatol VL - 53 IS - 3 N2 - Medication-induced dermatomyositis (DM) is rare, but a recent review highlighted hydroxyurea (HU) as the most common inciting agent. To aid diagnosis, HU-induced DM-like eruption (HU DM-LE) forms a distinct dermopathy where the typical cutaneous features of DM are without systemic involvement and co-exist with other HU-induced cutaneous findings such as severe xerosis, atrophy, stomatitis, cutaneous and mucosal ulceration and melanonychia. On cessation of HU the DM-LE clears avoiding unnecessary immunosuppression and demonstrating the importance of consideration of medication aetiology in DM presentations. We present a case report and review of the literature. SN - 1440-0960 UR - https://www.unboundmedicine.com/medline/citation/22881475/Hydroxyurea_induced_dermatomyositis_like_eruption_ L2 - https://doi.org/10.1111/j.1440-0960.2011.00774.x DB - PRIME DP - Unbound Medicine ER -